MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM COMPLETE CARE®; SURESTEP FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM COMPLETE CARE®; SURESTEP FOLEY TRAY
Model Number A304400A
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the kits were missing the lubricant and syringes.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to poor sample condition.It was unknown whether the device met relevant specifications.The product was intended to be used for treatment purposes.It is unknown whether the product had caused the reported failure.Visual evaluation of the photo sample noted two opened (with original packaging), surestep foley tray systems.Visual inspection of the photo samples noted several syringes present.One syringe, pictured in 3 separate photos with no visible packaging, had viscous accumulations of an amber substance (possibly dried lubricant) and a hair loose on the external portion of the syringe tip.No cap was present on this syringe.Without the physical sample available for measurement, it is unknown whether this product is within specification per inspection procedure which states, "product shall be free from visible loose or embedded foreign matter larger than an aggregate total of 0.6 mm2 or 1/6" in length (maximum 3 particles per side or surface).Another syringe, also with no cap present, was taped to the exterior of tray packaging.The syringe appeared to be filled with lubricant and was fully aspirated.The associated packaging alleged that this tray contained two lube syringes and no sterile water syringe.With no other syringe visible and no physical sample available for testing, it is unknown whether this product is within specification per inspection procedure which states, "no missing components allowed" and "product must conform to drawing." and clearly illustrates a separate lube syringe and water syringe.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Bard, ez-lok and statlock are trademarks and/or registered trademarks of c.R.Bard, inc.©2018 c.R.Bard, inc.All rights reserved.Pk7646068 05/2018 www.Bardmedical.Com manufacturer: bard medical division c.R.Bard, inc.8195 industrial blvd.Covington, ga 30014 usa 1.800.526.4455 sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the kits were missing the lubricant and syringes.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM COMPLETE CARE®
Common Device Name
SURESTEP FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9877858
Report Number1018233-2020-02078
Device Sequence Number14054825
Product Code KNX
UDI-Device Identifier00801741073847
UDI-Public(01)00801741073847
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberA304400A
Device Catalogue NumberA304400A
Device Lot NumberNGDW3229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1